# SDR P39R20131107001

- Difficulty date: October 21, 2013
- Submitted: November 7, 2013
- Operation: General aviation
- Aircraft: N756EB
- Make and model: Cessna R182
- Aircraft serial: R18201046
- Aircraft time: 6,185 hours
- Engine: Lyc O540J3C5
- Engine time: 4,563 hours
- Propeller: Mcauly B3D32C407
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pin
- Part number: 12802091
- Condition: Broken
- Location: Nlg Down Lock
- Part time: 6,185 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR FAILURE RESULTING IN A PROP STRIKE AND LOWER SKIN AND RIB DAMAGE.  ACFT PLACED ON JACKS TO INSPECT NOSE GEAR ACTUATOR.  OBSERVED THE NOSE GEAR ACTUATOR HAD NOT FULLY RETRACTED TO POSITION THE DOWN LOCKS OVER THE LOCKING PINS.  1 OF THE PINS, LT SIDE, HAD MOVED INBD AND STOPPED THE ACTUATOR FROM RETRACTING FULLY. THE PIN STOPPED THE ACTUATOR BY CATCHING ON THE SHOULDER JUST BEFORE THE DOWN LOCKS COULD BE PULLED OVER THE LOCKING PINS.  UPON FURTHER INSPECTION IT WAS FOUND THAT THE LT PIN BROKE IN HALF INSIDE THE HOUSING.  NO INSPECTION COULD HAVE FOUND THIS BRAKE DUE TO THE LOCATION OF THE BRAKE.
